Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 197, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2022, 5:05 PM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Alabama. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2022, 5:05 PM CDT (22:05 UTC)
- Expired
- Jun 10, 2022, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 109 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 5:09 PM CDT | TSTM WND GST 59 | Pensacola International, FL | KPNS AT PENSACOLA INTERNATIONAL AIRPORT MEASURED A 59 MPH THUNDERSTORM WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983
WUUS54 KMOB 102205
SVRMOB
ALC003-FLC033-091-113-102245-
/O.NEW.KMOB.SV.W.0197.220610T2205Z-220610T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
505 PM CDT Fri Jun 10 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Baldwin County in southwestern Alabama...
West central Okaloosa County in northwestern Florida...
Central Santa Rosa County in northwestern Florida...
South central Escambia County in northwestern Florida...
* Until 545 PM CDT.
* At 504 PM CDT, severe thunderstorms were located along a line
extending from near Pace to 3 miles west of Perdido Beach, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Milton, Gulf Breeze, Orange Beach, Goulding,
Bagdad, Lillian, Myrtle Grove, Oriole Beach, Perdido Beach,
Pensacola Beach, Point Baker and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3072 8666 3025 8713 3029 8768 3073 8717
TIME...MOT...LOC 2204Z 277DEG 19KT 3063 8719 3034 8757
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM2 follow-up statements
956
WWUS54 KMOB 102221
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
521 PM CDT Fri Jun 10 2022
ALC003-FLC033-091-113-102245-
/O.CON.KMOB.SV.W.0197.000000T0000Z-220610T2245Z/
Baldwin AL-Okaloosa FL-Santa Rosa FL-Escambia FL-
521 PM CDT Fri Jun 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN BALDWIN...WEST CENTRAL OKALOOSA...CENTRAL SANTA ROSA
AND SOUTH CENTRAL ESCAMBIA COUNTIES...
At 520 PM CDT, severe thunderstorms were located along a line
extending from Pea Ridge to Perdido Beach, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. At 509 PM a wind gust to 59 mph was
reported at the Pensacola airport.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Milton, Gulf Breeze, Orange Beach, Goulding, Bagdad,
Lillian, Myrtle Grove, Oriole Beach, Perdido Beach, Pensacola Beach,
Point Baker and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3072 8666 3025 8713 3029 8768 3073 8717
TIME...MOT...LOC 2220Z 277DEG 19KT 3062 8710 3033 8748
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
MM089
WWUS54 KMOB 102242
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
542 PM CDT Fri Jun 10 2022
ALC003-FLC033-091-113-102251-
/O.EXP.KMOB.SV.W.0197.000000T0000Z-220610T2245Z/
Baldwin AL-Okaloosa FL-Santa Rosa FL-Escambia FL-
542 PM CDT Fri Jun 10 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BALDWIN...WEST
CENTRAL OKALOOSA...CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA
COUNTIES WILL EXPIRE AT 545 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Alabama...and northwestern Florida.
Remember, a Severe Thunderstorm Warning still remains in effect for
southeastern Santa Rosa County and northwestern Okaloosa County
until 630 PM CDT.
LAT...LON 3072 8666 3025 8713 3029 8768 3073 8717
TIME...MOT...LOC 2241Z 269DEG 30KT 3067 8681 3038 8719
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:10 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 10, 4:10 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Mobile AL 410 PM CDT Fri Jun 10 2022 .NEAR TERM UPDATE /Now Through Tonight/...An outflow boundary and associated strong to severe convection continues to move east and southeast across the area. The best focus has been across inland SE MS/SW AL where there have been several reports of downed trees and power lines. The severe threat has ended for SE MS and parts of SW AL and we will be clearing counties from the watch here soon. A chance for strong to severe winds continues along and just ahead of the outflow boundary. Even with little thunderstorm activity, wind gusts of 40-45 mph are likely. Any sustained updrafts will help to support the potential for severe wind gusts. Convective coverage will likely remain more isolated to scattered along coastal areas where west winds ahead of the outflow is limiting low level convergence. Plus, convective cumulus has struggled to develop most of the day. The storms will also likely weaken further east into south central AL where instability is lower, but strong storms are still possible. The severe threat should come to an end by 8pm at the very latest, but likely sooner for many areas. Rain chances will decrease markedly for inland areas late tonight into the overnight hours. The biggest uncertainty is rain chances closer to the coast. Some hi-res guidance suggests a boundary will be left draped across the southern third of the area, which may help to spark additional isolated to scattered storms late this evening into the overnight closer to the coast. Maintained a chance of thunderstorms for those areas given this possibility. 34/JFB && .SHORT TERM /Saturday Through Monday night/...A mean upper level trough over the Southeast meanders east as upper level high pressure centered over the NM/Mex border meanders east over the Southern Plains to over the Southeast and builds. A weakly organized surface ridge over the southern Gulf of Mexico shifts north to over the northern Gulf and becomes better organized. This keeps the forecast area and nearby in south to southwesterly flow. A post system drying (with precipitable h20 values dropping to around 1.5" or a bit lower Saturday ) moistens Sunday into Monday, with precipitable h20 values rising back to around 2". Biggest question in the Short Term is will this be enough moisture and instability to over ride increasing upper subsidence. Daytime temperatures increase to above seasonal norms into the coming week, from around 90 Saturday(mid 80s along the coast) to the lower to mid 90s Monday (with upper 80s along the coast. Model sounding indicate that these hot temperatures and moist airmass may be enough for convection to form, mainly over eastern portions of the forecast area. Add in a weak upper level shortwave embedded in the ridge over the Southeast, a slight chance to low chance of afternoon thunderstorms Sunday and Monday. Saturday, with the first upper shortwave still near the area along with significantly less upper subsidence, is expected to see a chance to good chance of showers and thunderstorms. As with any thunderstorms this time of the year, the hot temperatures create afternoon MLCapes rising into the 2500-3000J/kg, enough for strong to severe storms to form. Wind shear is below what one would want for organized convection (Bulk Shear less than 20kts), though. DCapes rise to around 900J/kg. All in all, damaging downburst winds in pulse severe storms are the primary threat, with hail possible in the stronger updrafts. Not to forget, low temperatures for the Short Term are expected to be a bit above seasonal norms, bottoming out in the low to mid 70s inland, mid to upper 70s along the coast. Daytime Heat Indices are expected to top out in the 100-105F range Sunday and Monday. With the more organized onshore flow this weekend into the coming week, when combined with an increasing tidal cycle, am expecting moderate risk of Rip Risk to last through the weekend into the coming week. /16 && .EXTENDED TERM /Tuesday Through Friday/...A active upper pattern over the northern half of the Conus will flatten the ridge over the northern half of the Conus, whilst shifting the southern end west. Upper subsidence decreases, and with a soupy airmass remaining in place, rain chances will see a bit of an uptick through the Extended. Temperatures remain above seasonal norms through the Extended, with Heat Indices continuing to top out in the 100-105F range. /16 && .MARINE...An outflow boundary moving toward the coast late this afternoon into early this evening could bring some strong, gusty west winds across the nearshore waters and bays along with the potential for thunderstorms. A chance of storms will persist into the overnight hours. Some of the storms could produce waterspouts. High pressure building over the western Atlantic into the eastern Gulf will result in a persistent southwest wind across the marine area through the middle of next week. Winds will be moderate to strong at times with wave heights this weekend in the 2 to 4 foot range over the open Gulf waters, diminishing slightly early next week. 34/JFB && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 89 72 91 74 91 74 93 / 40 40 20 20 10 20 0 10 Pensacola 76 87 75 88 77 89 77 91 / 40 20 30 30 10 20 0 20 Destin 76 86 76 85 77 87 77 90 / 40 30 30 50 10 20 0 20 Evergreen 68 91 70 91 72 93 69 93 / 40 40 30 40 10 20 10 20 Waynesboro 68 91 71 93 73 96 72 95 / 20 40 20 20 0 10 0 10 Camden 68 91 70 92 73 94 72 95 / 20 40 30 20 10 20 10 20 Crestview 71 90 72 89 73 91 71 93 / 40 40 20 50 10 30 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 10, 4:27 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
427 PM CDT Fri Jun 10 2022
ALZ055>060-261>266-FLZ201>204-102230-
Monroe AL-Conecuh AL-Covington AL-Mobile Inland AL-Mobile Coastal AL-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-Butler AL-
Escambia AL-Crenshaw AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
427 PM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of southern Butler,
south central Monroe, central Mobile, Baldwin, southwestern Crenshaw,
Escambia, Conecuh, northwestern Covington, Santa Rosa and Escambia
Counties through 530 PM CDT...
At 427 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles northwest of
I65 And US 84 to 8 miles southeast of Bay Minette to 3 miles
southwest of Grand Bay. Movement was south at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Pensacola, Prichard, Ferry Pass,
Brent, West Pensacola, Ensley, Daphne, Tillmans Corner, Warrington,
Saraland, Gonzalez, Bay Minette, Atmore, Foley, Pace, Milton,
Theodore and Chickasaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3033 8813 3025 8808 3023 8829 3036 8819
3047 8840 3114 8786 3169 8703 3171 8631
3039 8710 3040 8703 3038 8704 3022 8801
3023 8799 3030 8773 3075 8804 3055 8808
3022 8802
TIME...MOT...LOC 2127Z 352DEG 31KT 3146 8707 3083 8764 3043 8837
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMLocal storm report, Jun 10, 4:28 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
428 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG MILLRY 31.63N 88.31W
06/10/2022 WASHINGTON AL EMERGENCY MNGR
DOWNED TREES AND POWER LINES REPORTED IN
MILLRY. TIME ESTIMATED BY RADAR.
&&
JFBLocal storm report, Jun 10, 4:32 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
432 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG WINN 31.65N 87.92W
06/10/2022 CLARKE AL PUBLIC
EM REPORTS TREES AND POWERLINES DOWN ON
BETHLEHEM ROAD AT WINN ROAD.
&&Special weather statement, Jun 10, 4:36 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
436 PM CDT Fri Jun 10 2022
ALZ054>058-102230-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Crenshaw AL-
436 PM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of Butler, northeastern
Monroe, central Crenshaw, southeastern Wilcox and north central
Conecuh Counties through 530 PM CDT...
At 436 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles northeast of
Beatrice to 12 miles south of Pine Apple to 8 miles north of
Evergreen to near I65 And US 84 to 5 miles east of Repton. Movement
was east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville, Luverne, Georgiana, Rutledge, Beatrice, Pine Apple and
Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Alabama.
&&
LAT...LON 3164 8726 3197 8726 3196 8626 3163 8626
TIME...MOT...LOC 2136Z 270DEG 27KT 3178 8715 3169 8699 3156 8698 3145
8700 3139 8715
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MMLocal storm report, Jun 10, 4:39 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
439 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 3 SSE CLARA 31.54N 88.68W
06/10/2022 WAYNE MS EMERGENCY MNGR
TREES DOWN ON FRANK CLARK RD. TIME ESTIMATED
BY RADAR.
&&
JFBLocal storm report, Jun 10, 4:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 3 ENE WHATELY 31.66N 87.66W
06/10/2022 CLARKE AL EMERGENCY MNGR
EM REPORTS A TREE DOWN ON OLD LINE ROAD NEAR
AMITYVILLE ROAD.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:27 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 63 min |
| Jun 10, 4:48 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 42 min |
| Jun 10, 5:36 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 54 min |
| Jun 10, 1:31 AM CDT | Special Marine Warning | MOB | 119 min | |
| Jun 10, 3:24 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 10, 5:23 AM CDT | Special Marine Warning | MOB | 82 min | |
| Jun 10, 12:53 PM CDT | Special Marine Warning | MOB | 67 min | |
| Jun 10, 1:12 PM CDT | Special Weather Statement | MOB | Washington | 48 min |
| Jun 10, 2:25 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 65 min |
| Jun 10, 2:47 PM CDT | Special Weather Statement | MOB | Conecuh, Escambia | 43 min |
| Jun 10, 3:12 PM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| Jun 10, 3:17 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Conecuh, Monroe, Washington | 43 min |
| Jun 10, 3:25 PM CDT | Special Weather Statement | MOB | Baldwin | 65 min |
| Jun 10, 3:30 PM CDT | Areal Flood Advisory | MOB | Clarke, Monroe, Washington | 3 hr |
| Jun 10, 3:41 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 10, 3:44 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 61 min |
| Jun 10, 3:56 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe, Wilcox | 38 min |
| Jun 10, 4:30 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 10, 4:36 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 54 min |
| Jun 10, 5:18 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 42 min |
| Jun 10, 5:27 PM CDT | Special Marine Warning | MOB | 97 min | |
| Jun 10, 5:53 PM CDT | Special Marine Warning | MOB | 97 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.